Drug and Alcohol Overdoses for Young Adults Up Dramatically
According to the National Institutes of Health, hospitalizations among 18 to 24-year-olds increased between 1999 and 2008 by
- 25 percent for alcohol overdoses
- 56 percent for drug overdoses
- 76 percent for combined alcohol and drug overdoses.
- 122 percent increase for poisonings from opioid pain meds like OxyContin, Percocet, and Vicodin
Signs of alcohol or drug overdose can vary. Some signs to look for include abnormal breathing, drowsiness, sweating, agitation or confusion.
If you suspect that someone has overdosed on drugs and/or alcohol, call 911 immediately. People who have passed out could die, so you shouldn’t wait.
We welcome your comments if you are 13 or older, and hope that our conversations here will be polite. You are responsible for the content of your comments.
We do not discriminate against any views, but may delete any of the following:
- violent, obscene, profane, hateful, or racist comments
- comments that threaten or harm the reputation of any person or organization
- advertisements or solicitations of any kind
- comments that suggest or encourage illegal activity
- multiple off-topic posts or repetitive posts that are copied and pasted
- personal information including, but not limited to, e-mail addresses, telephone numbers, mailing addresses, or identification numbers
In short: be nice and add to the discussion. If you continually violate this policy, we may limit your ability to comment in the future. If you have any questions or comments about this policy, please e-mail us.